Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 17, 2003, 3:42 AM CST for Lancaster County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2003, 3:42 AM CST (09:42 UTC)
- Expired
- Mar 17, 2003, 4:15 AM CST
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
410 WUUS53 KOAX 170942 SVROMA NEC109-171015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 342 AM CST MON MAR 17 2003 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN SOUTHEAST NEBRASKA * UNTIL 415 AM CST * AT 340 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF DENTON...OR ABOUT 8 MILES SOUTHWEST OF LINCOLN...MOVING NORTH AT 20 MPH. * SOME LOCATIONS AFFECTED... MALCOLM...RAYMOND...EMERALD LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4060 9685 4066 9662 4101 9676 4094 9692 $$ CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:15 AM CST, 27 minutes earlier.
Area forecast discussion, Mar 17, 3:15 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 AM CST MON MAR 17 2003 FORECAST CHALLENGES THIS PACKAGE CENTER AROUND PCPN CHANCES AND TIMING. SYNOPSIS- LARGE TROF OVR THE WRN US IS PUSHING A SERIES OF SEVERAL SHORTWAVES INTO THE PLAINS STATES THIS AM. WAVE CLOSEST TO HOME PER LATEST WATER VAPOR IMAGERY IS LOCATED OVR EXTREME NERN KS AND NWRN MO TRACKING NWD. NARROW LINE OF WEAK CONVECTION HAS BEEN ONGOING SINCE THE LATE EVENING HOURS OVER SRN COUNTIES AND HAVE BEEN SLOWLY CREEPING NWD...LIKELY AIDED BY LLJ AND INCREASING LLVL MOISTURE. OTHERWISE...SFC LO CURRENTLY CENTERED OVR ERN CO CONTINUES TO DEEPEN. FORECAST- WOULD ANTICIPATE CONVECTION TO CONT FOR A FEW MORE HOURS...BEFORE LLJ DECREASES AROUND 12Z. BEST LIFT THIS AM IS OFF TO OUR WNW ASSOCIATED WITH YET ANOTHER SHORTWAVE. LIFT INCREASES ACROSS THE WESTERN CWA THIS AFTERNOON AND 00Z MODELS BEGIN TO DEVELOP SOME QPF AROUND THE CWA. MID LEVEL MOISTURE GREATLY INCREASES AROUND 18Z...WITH LOWER LEVELS SATURATING BY 00Z. HAVE SOME RESERVATIONS AS TO HOW MUCH PCPN MAY BE SPREAD ACROSS THE CWA THIS AFTERNOON WITH BEST LIFT TO OUR WEST. LLJ WL GET GOING AGAIN THIS EVENING AND BEST CHANCE OF SOME WK TSTMS WL BE IN THE SWRN COUNTIES. TROF CLOSES OFF LATE THIS MORNING AND CIRCULATION WL MOV INTO SRN CO BY THIS AFTERNOON WITH SFC LO CONTINUING TO DEEPEN IN ERN CO. SYSTEM WL TRACK ACROSS SRN PLAINS THRU MID WEEK...WHICH IS AGAIN FURTHER S THAN ALL PREVIOUS MODELS. CONFIDENCE STILL REMAINS HI THOUGH THAT MOST OF AREA WILL SEE WIDESPREAD RA TUE INTO WED WITH ANY CONVECTION HARD TO PIN DOWN. STRATIFORM PCPN SHOULD GRADUALLY END THURSDAY EVENING INTO EARLY FRIDAY. WK HI PRES STILL ON SCHEDULE TO MOVE INTO CENTRAL PLAINS FOR THE WEEKEND. WL CONT DRY FORECAST WITH NO MAJOR CHANGES TO TEMPS. .OMA...NONE. GRIFFIS
Hazardous weather outlook, Mar 16, 5:30 PM CST, 10 hours 12 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-171130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 PM CST SUN MAR 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY A FEW SHOWERS AND THUNDERSTORMS WILL LIFT NORTH FROM KANSAS THIS EVENING IN THE PRESENCE OF A WEAK WEATHER DISTURBANCE AND A MOIST UNSTABLE AIRMASS. THE LOSS OF HEATING THIS EVENING SHOULD ALLOW THE STORMS TO WEAKEN AND REMAIN BELOW SEVERE LIMITS. SEVERE THUNDERSTORMS MAY DEVELOP MONDAY A STORMS BECOME MORE NUMEROUS WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY RAIN AND THUNDERSTORMS WILL CONTINUE MONDAY NIGHT INTO WEDNESDAY AS A LARGE SLOW MOVING STORM SYSTEM TRACKS ACROSS THE SOUTHERN PLAINS. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL THE PRIMARY THREAT. SOME OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. STORM SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON. ZAPOTOCNY
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.